MAUDE Adverse Event Report: BARD ACCESS SYSTEMS TITANIUM POWERPORT ISP W/SP, 8 FR GROSHONG, INTER. KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

BARD ACCESS SYSTEMS TITANIUM POWERPORT ISP W/SP, 8 FR GROSHONG, INTER. KIT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 1708560
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Codes Swelling (2091); Thrombus (2101)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As the lot number for the device was provided, a manufacturing review will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.Medical device - expiration date: 11/2021.
 
Event or Problem Description
It was reported that approximately one month after the placement of the port device, it was allegedly unable to be aspirated.Reportedly, the health care provider was able to aspirate successfully after the administration of tissue plasminogen activator (tpa).It was further reported that the patient experienced an alleged swelling of the left arm.Reportedly, on dye study found that the tip of the port catheter was slightly retracted near the junction of the brachiocephalic veins without extravasation.It was further reported that an alleged thrombus was identified in the superior vena cava, left brachiocephalic vein, subclavian vein and proximal aspect of the cephalic vein.Reportedly, an additional intervention was required for thrombus formation and prevention, however, the patient was reportedly stable.

Brand Name
TITANIUM POWERPORT ISP W/SP, 8 FR GROSHONG, INTER. KIT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8781678
Report Number3006260740-2019-01916
Device Sequence Number2639187
Product Code LJT
UDI-Device Identifier00801741026706
UDI-Public(01)00801741026706
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K081311
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1708560
Device Catalogue Number1708560
Device Lot NumberRECV1304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;